Jump to content

My Blood Pressure Keeps Falling Over Time -- Even When Sitting. My Hr Climbing...any Ideas??


lynnie22
 Share

Recommended Posts

I hope I am not posting too much as a new person here. I am eager to get feedback, and eventually hope to be able to offer good feedback.

It's been two years since my initial diagnosis at Mayo, they put me on a very strong beta blocker which bottomed out my blood pressure which is normally low, so I eventually switched to inderol which I take twice a day, was taking 20 mg, now down to 10 mg, and barely able to keep my blood pressure above 85/55 using it. It only helps the tachycardia at that low dose a little, keeping it under 110 when I walk or stand. My body has suddenly been unable to keep my pressure up with it, even sitting, and I'm often very dizzy and feel faint. One of the things I was told is to exercise on a recumbent bike. I try, but I also found that exercise raises my heart rate for the day and it is hard to figure out how to balance all of this. Of course, I do not have a doctor who can help me yet, having had bad experiences with 'experts' and the others often do not even know about POTS.

I drink alot of V8 juice for the salt, alot of water, and not sure what else to do. Now that my dosage is lower on the inderol I'm developing an irregular heart beat at times, very disconcerting.

Any ideas until I find the right doctor? By the way, I also lost a lot of weight over the last year, not on purpose and alot of muscle strength in my legs. I KNOW I need to exercise them, but again, when I exercise my heart rate goes up, creating a problem with needing more of the BB.

Thanks alot for any help you can offer!!

Link to comment
Share on other sites

Lynnie,

I had the same problem - was on metoprolol and bisoprolol before my POTS diagnosis and got extremely dizzy and lightheaded to the point I was bedbound. No one suggested to me to increase my salt and fluid intake back then and I'm hypotensive by nature just like you are.

Could you possibly contact the dr that prescribed the inderal to you (I'm on inderal/propranolol as well now - I take 10 mg in the AM and 10 in the PM and noticed some irregular beats every now and then) and explain to him/her that it's lowering your bp and making you dizzy and faint? Plus, your tachycardia doesn't seem to be under control.

There are meds that could boost your BP, or there are meds that can lower your HR without dropping your BP, but only a dr can prescribe those, and I wouldn't even dare suggest one. Also, there are more natural alternatives to increasing one's BP - salt and fluid loading would be one, and you're already doing that. Approximately how much salt and water would you say you're consuming daily? My dr suggested up to 4 liters of water (fluids) and 10 g of salt (the equivalent of 4 teaspoons) a day. Again, though, these numbers shouldn't be considered as one size fits all- each patient is different in their needs/treatment/type of POTS/response to meds etc.

Sorry I can't help more. Hope you find the right dr soon.

Best,

Alex

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...